Alert archive / Indiana / Flash Flood Warnings in 2007

Flash Flood Warning 24, NWS Northern Indiana

September 8, 2007White County, Indiana

NWS Northern Indiana issued this flash flood warning at Sep 8, 2007, 12:00 AM EDT for White County, Indiana. It took effect at Sep 8, 2007, 12:09 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 2007, 12:00 AM EDT (04:00 UTC)
In effect from
Sep 8, 2007, 12:09 AM EDT
Expired
Sep 8, 2007, 3:00 AM EDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Whole counties

County White County, IN

The radar

The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1083 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 080409
FFWIWX
INC181-080700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1200 AM EDT SAT SEP 8 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WHITE COUNTY IN NORTHWEST INDIANA   

* UNTIL 300 AM EDT

* AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM THUNDERSTORMS MOVING EAST ACROSS WHITE COUNTY 
  AT 20 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INDIANA BEACH...MONTICELLO...NORWAY...BUFFALO...SITKA...
  IDAVILLE...HEADLEE...BELL CENTER AND BURNETTSVILLE.

THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND TRAIN OVER 
WHITE COUNTY THROUGH THE EARLY MORNING HOURS.  ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4084 8710 4085 8699 4092 8699 4092 8698
      4092 8661 4091 8659 4075 8659 4074 8677
      4058 8678 4058 8711
TIME...MOT...LOC 0400Z 265DEG 19KT 4075 8680

$$
2 follow-up statements
000 
WGUS73 KIWX 080542
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 AM EDT SAT SEP 8 2007

INC181-080700-
WHITE IN-
137 AM EDT SAT SEP 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR WHITE
COUNTY...

AT 137 AM EDT... DOPPLER RADAR INDICATED THAT THE COVERAGE AND 
INTENSITY OF SHOWERS OVER WHITE COUNTY WAS GRADUALLY DIMINISHING... 
HOWEVER... RADAR ALSO INDICATED THAT AROUND 5 INCHES OF RAIN HAS 
FALLEN TONIGHT FROM WOLCOTT TO INDIANA BEACH. THIS AREA INCLUDES 
HOAGLAND DITCH... HONEY CREEK... AND PORTIONS OF ROUTES 24 AND 231 
AND INTERSTATE 65. ADDITIONAL RAINFALL AMOUNTS SHOULD GENERALLY BE 
UNDER A HALF INCH... HOWEVER... RUNOFF FROM THE EARLIER HEAVY RAIN 
WILL CONTINUE TO CAUSE FLOODING PROBLEMS EARLY THIS MORNING. 

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 4084 8710 4085 8699 4092 8699 4092 8698
      4092 8661 4091 8659 4075 8659 4074 8677
      4058 8678 4058 8711
TIME...MOT...LOC 0537Z 269DEG 22KT 4078 8694

$$
000 
WGUS73 KIWX 080659
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
253 AM EDT SAT SEP 8 2007

INC181-080703-
WHITE IN-
253 AM EDT SAT SEP 8 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM EDT FOR WHITE 
COUNTY...

THE THUNDERSTORMS WHICH PRODUCED THE HEAVY RAINFALL HAVE DISSIPATED. 
A FEW SHOWERS WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE 
NIGHT. ADDTIONAL HEAVY RAINFALL IS NOT ANTICIPATED THE REMAINDER OF 
THE NIGHT. A FEW LOCATIONS MAY SEE STANDING WATER OVER THE NEXT 
COUPLE OF HOURS BUT THE THREAT TO LIFE AND PROPERTY HAS ENDED.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4084 8710 4085 8699 4092 8699 4092 8698
      4092 8661 4091 8659 4075 8659 4074 8677
      4058 8678 4058 8711
TIME...MOT...LOC 0653Z 269DEG 22KT 4079 8633

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 7:50 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Sep 7, 7:50 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
750 PM EDT FRI SEP 7 2007

.AVIATION...
WV IMAGERY SHOWING MUCH DRIER MID LEVEL AIRMASS DIVING SEWD FROM
KFNT-KASW-KLAF AT 23 UTC IN PRIMARILY SUBSIDENT REGIME IN WAKE OF
PRIMARY MIDTROPOSPHERIC WAVE PUSHING INTO SERN ONTARIO WELL AHEAD OF
SFC FRONTAL BOUNDARY PUSHING THROUGH CHICAGOLAND. DISJOINTED SFC AND
UL FEATURES ALONG WITH MEAGER SFC BASED INSTABILITY OWING LARGELY TO
EXTREMELY POOR MID LEVEL LAPSE RATES BLO 5.5 C/KM. BOTTOM LINE
PRIMARILY VFR WITH OCNL SHRA NEXT FEW HOURS BEFORE FRONTAL PASSAGE.
SHALLOW FOG THEN TO BECOME FORECAST ISSUE WITH RATHER HIGH XOVER
TEMPS OF 67 AT KSBN AND 69 AT KFWA ALONG WITH RECENTLY MOISTENED
GROUND/NEAR SURFACE. WHILE IFR/LIFR WITHIN REALM OF POSSIBILTY AT
BOTH SITES...WILL SIDE WITH GREATER LIKELIHOOD OF LOW LEVEL DRY AIR
REACHING INTO KSBN BY DAYBREAK WITH MVFR CONDITIONS AND TEMPO IFR AT
KFWA WITH SFC FRONTAL WAVES TO SLOW SEWD PROGRESSION OF LOWER SFC
DEWPOINTS INTO KFWA.

&&

.SHORT TERM...TONIGHT AND TOMORROW.
SOME RAIN SHOWERS MOVED THROUGH THIS MORNING...THEN A SHORTWAVE
MOVED THROUGH THE MIDDLE PART OF THE DAY AND IS JUST NOW(19Z)
LEAVING THE EASTERN PART OF OUR CWA. WHEN THIS WAVE MOVED INTO THE
WESTERN PART OF THE CWA SOME SHOWERS POPPED UP BUT NOTHING
WIDESPREAD...AND THERE WAS NO LIGHTENING DETECTED. ANOTHER SHORTWAVE
IS IN NORTHWESTERN INDIANA AND WILL BE MOVING EASTWARD THROUGH THE
CWA. SOME SHOWERS/STORMS HAVE POPPED UP WITH THIS ONE...BUT NOTHING
WIDESPREAD IS EXPECTED. ALTHOUGH SEVERE WEATHER IS ALSO NOT
EXPECTED...UPPER 60S TO 70 DEWPOINTS HAVE CREPT IN AND IF ENOUGH
HEATING CAN OCCUR IN A SPOT...THEN IT IS POSSIBLE FOR A STORM TO
BECOME SEVERE...AND WITH THE STRONG WINDS ALOFT...DAMAGING WINDS
WILL BE THE MAIN CONCERN. THE EXTENSIVE CLOUD COVER TODAY HAS HELPED
TO LIMIT THE SEVERE STORM POTENTIAL...AND COULD ALSO HELP LIMIT THE
SEVERE POTENTIAL INTO THE EVENING HOURS. THE IWX VAD WIND PROFILE
HAS BEEN SHOWING 40 TO 50 KNOTS AT 2000-3000FT. SURFACE WINDS TODAY
HAVE STAYED AT ABOUT 15 TO 25 KNOTS SUSTAINED WITH GUSTS UP TO THE
UPPER 20 KNOTS.

BESIDES THIS SHORTWAVE IN WESTERN INDIANA...THE ONLY OTHER EXPECTED
SHOT OF RAIN IS WITH THE COLD FRONT. THE FRONT IS CURRENTLY LOCATED
FROM WISCONSIN THROUGH NORTHWESTERN ILLINOIS AND EASTERN IOWA.
EARLIER TODAY THE NAM WAS DOING WELL WITH THE TWO WAVES OF RAIN IN
THE AREA AND HAVE MAINLY GONE WITH IT FOR THE TIMING OF THE FRONT
THROUGH THE CWA. BOTH THE NAM AND GFS HAVE BEEN DEVELOPING RAIN
ALONG THE FRONT AS IT MOVES THROUGH...AND SO HAVE PUT IN LIKELY POPS
WITH THE FRONTS PASSAGE. THE WIND WILL BECOME LESS GUSTY AND
DECREASE IN SPEED THIS EVENING AS THE LOW LEVEL JET LOSES ITS
STRENGTH. THIS WILL ALSO DECREASE THE DAMAGING WIND POTENTIAL
THROUGH THE EVENING HOURS. THE COLD FRONT IS THEN PROGGED TO MOVE
THROUGH SBN THIS EVENING AND THROUGH FWA BY AROUND MIDNIGHT. THE
FRONT WILL THEN STALL OUT JUST TO THE EAST/SOUTHEAST/SOUTH OF THE
CWA TOMORROW...AND WITH POSSIBLE WAVES MOVING NORTHEASTWARD ALONG
THE FRONT...SHOWERS/THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY
IN THE SOUTHERN HALF OF THE CWA TOMORROW.

&&

.LONG TERM...TOMORROW NIGHT THROUGH FRIDAY.
STILL QUITE A FEW RUN TO RUN
DIFFERENCES IN THE MODELS BUT ENOUGH EVIDENCE THAT FRONTAL ZONE MAY
LINGER OVER THE AREA TO KEEP CHANCE OF SHOWERS AND TSTMS FOR MOST OF
THE WEEKEND, TRY TO DRY OUT MONDAY AND THEN RETURN PCPN MONDAY NIGHT
AND DRY AGAIN ON TUESDAY. FRONTAL INTERACTION WITH NORTHWARD MOVING
LOW FROM GULF COULD PRODUCE ANOTHER RETURN OF PRECIPITATION
WEDNESDAY DEPENDING ON HOW THINGS COME TOGETHER, BUT ENOUGH OF A
THREAT TO MENTION. DRIER AND COOLER AIR SHOULD FINALLY PUSH IN FOR
THURSDAY AND FRIDAY.

HIGH TEMPS MAY FLIRT WITH 80 OVER THE WEEKEND OTHERWISE LOOK FOR
HIGH TEMPS IN THE 70S THROUGH WEDNESDAY...AND POSSIBLY SOME UPPER
60S BY THE END OF THE WEEK. LOWS IN THE LOWER 60S OVER THE WEEKEND,
SLIPPING INTO THE 50S BY TUESDAY AND EVEN SOME 40S BY THE END OF THE
WEEK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR LMZ043.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ046.

&&

SHORT TERM...LOTHAMER
LONG TERM...SABONES
AVIATION...MURPHY
Hazardous weather outlook, Sep 7, 5:20 AM EDT, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 AM EDT FRI SEP 7 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-080930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
520 AM EDT FRI SEP 7 2007 /420 AM CDT FRI SEP 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A COLD FRONT OVER
WISCONSIN AND IOWA MOVES EAST INTO OUR AREA. SOME OF THE STORMS
MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. THE MOST
LIKELY TIME OF ANY SEVERE STORMS IN OUR AREA IS FROM LATE MORNING
THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH
THE SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY... SUNDAY... AND MONDAY.
ALTHOUGH SEVERE STORMS ARE NOT EXPECTED DURING THIS PERIOD...
THERE WILL CONTINUE TO BE A THREAT OF LOCALLY HEAVY RAINFALL...
MAINLY SOUTHEAST OF A PERU TO DEFIANCE LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-080930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
520 AM EDT FRI SEP 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING FOR
SOUTHWEST WINDS TO 30 KNOTS AND 4 TO 7 FOOT WAVES. THUNDERSTORMS MAY
CAUSE EVEN HIGHER WINDS AND WAVES... WITH GUSTS ABOVE 35 KNOTS
POSSIBLE WITH SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND AGAIN ON
MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 12:23 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more20 hr
Sep 8, 3:32 PM EDTFlash Flood WarningIWXCass4 hr
Sep 8, 4:03 PM EDTFlash Flood WarningIWXGrant4 hr
Sep 8, 5:11 PM EDTFlash Flood WarningIWXHuntington4 hr
Sep 8, 5:51 PM EDTFlash Flood WarningIWXMarshall6 hr
Sep 8, 6:42 PM EDTFlash Flood WarningIWXBlackford6 hr

Nearby

Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.